Fentanyl Narcotic Pain Patch under Scrutiny

by Medindia Content Team on  July 16, 2005 at 10:44 AM General Health News   - G J E 4
Fentanyl Narcotic Pain Patch under Scrutiny
Fentanyl skin patches (brand name Duragesic) a potent narcotic medication for pain management is under FDA scrutiny after reports of deaths in patients using the patch were reported. The FDA says it is conducting an investigation into the deaths associated with these patches as it is unclear if the deaths are due to inappropriate use of the patch or factors related to the quality of the product.

Deaths and overdoses have occurred in patients using both the brand name product Duragesic and the generic product fentanyl. FDA officials say that the directions for using the fentanyl skin patch must be followed exactly to prevent death or other serious side effects from overdosing associated with fentanyl. They also say that some patients and doctors may not be fully aware of the dangers of this very strong narcotic painkiller; hence they feel the need to highlight important safety information about the drug which could benefit both patients and doctors . Some of the signs of overdose associated with fentanyl skin patch include shallow breathing; tiredness, extreme sleepiness, or sedation; inability to think, talk, or walk normally; and feeling faint, dizzy, or confused. FDA officials warn that if these signs occur, patients or their caregivers should get medical attention right away.

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

View All

More News on: